MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE REVERSE 38MM GLENOSPHERE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

EXACTECH, INC. EQUINOXE REVERSE 38MM GLENOSPHERE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number 320-01-38
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Metal Related Pathology (4530); Insufficient Information (4580)
Date of Event 08/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 2 years post op initial tsa, this male patient was revised due to poly disassociation.Some metalosis was found and damage to the surfaces of the glenosphere and adaptor tray were noted due to metal on metal.New glenosphere, adaptor tray, set screws, and poly of same size were implanted and found to be stable.No complications with the surgery.Explants are returning.
 
Additional Manufacturer Narrative
D10: 6808036 300-01-13 - equinoxe, humeral stem primary, press fit 13mm.6014808 320-01-42 - equinoxe reverse 42mm glenosphere.6820518 320-10-00 - equinoxe reverse tray adapter plate tray +0.6905944 320-15-05 - eq rev locking screw.6129839 320-15-07 - sup/post aug plate, l rs glenoid baseplate.6862017 320-20-00 - eq reverse torque defining screw kit.S102697 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm.S131796 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm.S254118 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm.S254919 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/technique.A definitive root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: h6, h11.The following sections were corrected: h6.H11: the complaint device was evaluated, and the reported event was not confirmed.The evaluation identified based on the images of the returned glenosphere component, the entirety of the articular surface appears to be scratched.Following the disassociation between the humeral liner and the humeral tray, the glenosphere likely began abnormally articulating with the humeral tray, resulting in the observed metal on-metal wear.Operative notes and/or medical records were not provided for review of usage/ technique.A review of manufacturing data was performed and no discrepancies relevant to the reported event were found.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, was likely the result of disassembly between the humeral liner and humeral tray leading to subsequent metal-on-metal articulation between unintended components.Potential contributions from patient conditions, an unreported traumatic event, incomplete seating of the humeral liner during implantation, forceful contact between the liner and glenoid bone (scapular notching), or a combination of the above to the disassembly of the humeral liner cannot be confirmed from the reported information.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE REVERSE 38MM GLENOSPHERE
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 ct
gainesville, FL 32653
3523771140
MDR Report Key23417495
Report Number1038671-2025-03238
Device Sequence Number9085211
Product Code PHX
UDI-Device Identifier10885862086389
UDI-Public10885862086389
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number320-01-38
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale